zbMATH — the first resource for mathematics

Stability, instability and interaction of solitary pulses in a composite medium. (English) Zbl 1062.74026
The stability (instability) of soliton-like solutions (solitary pulses) in nonlinear isotropic (anisotropic) composite materials is investigated. It is worth mentioning that the presence of several components can give interesting properties (such as dispersion) which are not present in each separate component. Two kind of instabilities are investigated: the blow-up one, and that related to to the energy exchange between the components of the strain tensor. It is also important to mention that the stability is closely related to the possibility of observing the phenomenon. Investigations are carried by numerical means, and suggestive plots are presented.

74J35 Solitary waves in solid mechanics
74H55 Stability of dynamical problems in solid mechanics
74E30 Composite and mixture properties
Full Text: DOI
[1] Bakholdin, I., The structure of evolutional jumps in reversible systems, J. appl. math. mech., 63, 45-53, (1999) · Zbl 1019.76008
[2] Bakholdin, I.; Il’ichev, A., Radiational and modulational instability described by the fifth-order korteweg – de Vries equation, (), 1-15 · Zbl 0861.76011
[3] Bakholdin, I.B., Il’ichev, A.T., Zharkov, A.A., Steady magnetoacoustic waves and decay of solitonic structures in the finite beta plasma, to appear in J. Plasma Phys
[4] Bakhvalov, N.S.; Eglit, M.É., Variational properties of averaged equations for periodic media, Proc. Steklov inst., 192, 3, 3-18, (1992) · Zbl 0780.73045
[5] Bakhvalov, N.S.; Eglit, M.É., Effective equations with dispersion for wave propagation in periodic media, Dokl. akad. nauk, 370, 7-10, (2000) · Zbl 1047.35015
[6] Beliaev, A.; Il’ichev, A., Conditional stability of solitary waves propagating in elastic rods, Physica D, 90, 107-118, (1996) · Zbl 0899.73282
[7] Bona, J.L.; Sachs, R.L., Global existence of smooth solutions and stability of solitary waves for a generalized Boussinesq equation, Comm. math. phys., 118, 15-29, (1988) · Zbl 0654.35018
[8] Deift, P.; Tomei, C.; Trubowitz, E., Inverse scattering and the Boussinesq equartion, Comm. pure appl. math., 35, 567-628, (1982) · Zbl 0479.35074
[9] Dodd, R.K.; Eilbeck, J.C.; Gibbon, J.D.; Morris, H.C., Solitons and nonlinear wave equations, (1982), Academic Press London · Zbl 0496.35001
[10] Gorshkov, K.A.; Ostrovskii, L.A.; Papko, V.V., Interactions and bound states of solitons as classical particles, Sov. phys. JETP, 44, 306-311, (1976)
[11] Gvozdovskaya, N.I.; Kulikovskii, A.G., Quasi-transverse shock waves in elastic media with an internal structure, J. appl. mech. tech. phys., 40, 341-346, (1999)
[12] Grillakis, M.; Shatah, J.; Strauss, W., Stability theory of solitary waves in the presence of symmetry, I, J. funct. anal., 74, 160-197, (1987) · Zbl 0656.35122
[13] ()
[14] Il’ichev, A., Stability of solitary waves in nonlinear composite media, Physica D, 150, 266-279, (2001) · Zbl 1013.74044
[15] Kulikovskii, A.G.; Sveshnikova, E.I., Nonlinear waves in elastic media, (1995), CRC Press New York · Zbl 0865.73004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.